Algebraic & Geometric Topology

Corrigendum: “Spectral rigidity of automorphic orbits in free groups”

Mathieu Carette, Stefano Francaviglia, Ilya Kapovich, and Armando Martino

Full-text: Open access

Abstract

Lemma 5.1 in our paper [CFKM] says that every infinite normal subgroup of Out(FN) contains a fully irreducible element; this lemma was substantively used in the proof of the main result, Theorem A in [CFKM]. Our proof of Lemma 5.1 in [CFKM] relied on a subgroup classification result of Handel and Mosher [HM], originally stated in [HM] for arbitrary subgroups H Out(FN). It subsequently turned out (see Handel and Mosher page 1 of [HM1]) that the proof of the Handel-Mosher theorem needs the assumption that H is finitely generated. Here we provide an alternative proof of Lemma 5.1 from [CFKM], which uses the corrected version of the Handel-Mosher theorem and relies on the 0–acylindricity of the action of Out(FN) on the free factor complex (due to Bestvina, Mann and Reynolds).

[CFKM]: Algebr. Geom. Topol. 12 (2012) 1457–1486 [HM]: arxiv:0908.1255 [HM1]: arxiv:1302.2681

Article information

Source
Algebr. Geom. Topol., Volume 14, Number 5 (2014), 3081-3088.

Dates
Received: 1 November 2013
Revised: 19 November 2013
Accepted: 20 November 2013
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513716010

Digital Object Identifier
doi:10.2140/agt.2014.14.3081

Mathematical Reviews number (MathSciNet)
MR3276855

Zentralblatt MATH identifier
1307.20037

Subjects
Primary: 20F65: Geometric group theory [See also 05C25, 20E08, 57Mxx]
Secondary: 57M07: Topological methods in group theory 37D40: Dynamical systems of geometric origin and hyperbolicity (geodesic and horocycle flows, etc.)

Keywords
free groups spectral rigidity geodesic currents

Citation

Carette, Mathieu; Francaviglia, Stefano; Kapovich, Ilya; Martino, Armando. Corrigendum: “Spectral rigidity of automorphic orbits in free groups”. Algebr. Geom. Topol. 14 (2014), no. 5, 3081--3088. doi:10.2140/agt.2014.14.3081. https://projecteuclid.org/euclid.agt/1513716010


Export citation

References

  • M Bestvina, M Feighn, Outer limits, preprint (1993) Available at \setbox0\makeatletter\@url http://andromeda.rutgers.edu/~feighn/papers/outer.pdf {\unhbox0
  • M Bestvina, M Feighn, A hyperbolic ${\rm Out}(F^n)$–complex, Groups Geom. Dyn. 4 (2010) 31–58
  • M Bestvina, M Feighn, Hyperbolicity of the complex of free factors, Adv. Math. 256 (2014) 104–155
  • M Bestvina, P Reynolds, The boundary of the complex of free factors
  • M Carette, S Francaviglia, I Kapovich, A Martino, Spectral rigidity of automorphic orbits in free groups, Algebr. Geom. Topol. 12 (2012) 1457–1486
  • T Coulbois, A Hilion, M Lustig, $\mathbb R$–trees and laminations for free groups, II: The dual lamination of an $\mathbb R$–tree, J. Lond. Math. Soc. 78 (2008) 737–754
  • F Dahmani, V Guirardel, D Osin, Hyperbolically embedded subgroups and rotating families in groups acting on hyperbolic spaces
  • M Handel, L Mosher, Subgroup classification in $\rm{Out}(F^n)$
  • M Handel, L Mosher, Subgroup decomposition in $\rm{Out}(F^n)$: Introduction and research announcement
  • A Hilion, C Horbez, The hyperbolicity of the sphere complex via surgery paths
  • I Kapovich, Currents on free groups, from: “Topological and asymptotic aspects of group theory”, (R Grigorchuk, M Mihalik, M Sapir, Z Šuni\'k, editors), Contemp. Math. 394, Amer. Math. Soc. (2006) 149–176
  • I Kapovich, M Lustig, Geometric intersection number and analogues of the curve complex for free groups, Geom. Topol. 13 (2009) 1805–1833
  • I Kapovich, M Lustig, Intersection form, laminations and currents on free groups, Geom. Funct. Anal. 19 (2010) 1426–1467
  • I Kapovich, A Myasnikov, Stallings foldings and subgroups of free groups, J. Algebra 248 (2002) 608–668
  • I Kapovich, K Rafi, On hyperbolicity of free splitting and free factor complexes
  • D Osin, Acylindrically hyperbolic groups
  • P Reynolds, Reducing systems for very small trees
  • S C Wang, B Zimmermann, The maximum order of finite groups of outer automorphisms of free groups, Math. Z. 216 (1994) 83–87